Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Cipro cause joint pain?

Ive had a rash since early dec. have been treated with steroid since dec 22 for allergic reaction Hasn t gone away and I developed thrush from the steroid Wednesday also found out I ve had a uti since Nov (only symptom I had was very strong odor) they put me on cipro. Thursday I was having a lot of joint pain dr took me off cipro. Friday woke up still with joint pain. Within 2hours of getting up I was in SEVERE unbearable pain. Went to ER they gave me morphine ran blood and urine all came back pristine (as the er dr put it) sent me home with oxicodone and no idea what s wrong with me. I don t want a medicine just to cover up what s wrong, I need to know what s wrong. On pain med I m achy but not pain, when dose is due I m in pain again. Do you have any idea what could be wrong? Could cipro still be causing joint pain (I only took 2 pills) or could it be because I was on seriod for 21 days? Thank you for any help you could give me
Mon, 30 Apr 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Fluoroquinolones drug may cause joint pain by deposition of crystals in tendons and joints. It may be an allergic reaction.

Until examination is done, it is difficult to say what it is. Please quit the drug and consult your doctor he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Eight year old daughter had mono 4 months ago, now has rash for 2weeks all over torso and neck, feels like is going to throw up at night and has...